Georgia, 2006Hail and Damaging Wind in Georgia, April 26, 2006
April 26, 2006 · NWS FFC · 6 events in 4 counties and zones
5 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 26, 6:50 PM EST, 3 minutes earlier.
Area forecast discussion, Apr 26, 6:50 PM EST, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
750 PM EDT WED APR 26 2006
.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
THREAT FOR SEVERE CONVECTION CONTINUES THROUGH EARLY EVENING.
STORMS ACROSS EAST CENTRAL GEORGIA STILL APPEAR INHIBITED...
PERHAPS DUE TO LACK OF STRONG LOW LEVEL CONVERGENCE. INSTABILITY
STILL HIGH. WILL CONTINUE TO MONITOR.
STORMS SHOULD DIMINISH AS INSTABILITY DECREASES TONIGHT. WILL
CONTINUE HIGH POPS UNTIL AROUND 9PM THEN DROP THEM FROM THE WEST.
GFS INDICATING WRAPAROUND PRECIP ACROSS FAR NE GA TONIGHT AND
EARLY THUR MORNING. HAVE TAPERED THIS DOWN SOME BASED ON SLIGHTLY
WEAKER UPPER LOW ON THE NAM AND WRF.
ONCE FRONT MOVES THROUGH...SHOULD SEE COOLER AND DRIER CONDITIONS.
TEMPERATURES WILL BE NEAR NORMAL THURS. BIAS-ADJUSTED MAV TEMPS
USED EXCEPT FOR 3RD PERIOD WHERE MAV/MET BLEND USED TO RESOLVE
DIFFERENCES IN THE GFS AND NAM 2M TEMPS.
NW FLOW ALOFT PERSISTS WITH DEEP S/W TROUGH OVER THE MID-ATLANTIC
ON FRIDAY. WAA PATTERN KICKS IN AHEAD OF NEXT TROUGH ON SAT MAINLY
ACROSS NRN ZONES. CONTINUED FCST FOR CHC SHRA/TSRA ACROSS THE
NORTH.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
MAIN FEATURE IN THE LONG TERM IS LARGE TROUGH MOVING SLOWLY EAST
THROUGH THE LOWER MS VALLEY AND INTO THE SOUTHEAST. STRONGEST
FORCING TO MOVE THROUGH GA ON SAT NIGHT AND EARLY SUN PER LATEST
GFS. THIS IS A TAD SLOWER THAN PREV MODEL RUNS. WILL NEED TO SEE
IF TREND CONTINUES BEFORE TAKING POPS MUCH HIGHER. HAVE LIKELY
POPS AS IT STANDS NOW. WEDGE LIKE PATTERN ALSO PROGGED TO DEVELOP
AHEAD OF THIS SYSTEM. INSTABILITY STILL APPEARS MEAGER THIS
WEEKEND BASED ON GFS AND DGEX. NOT SOLD ON THIS YET SO HAVE LEFT
TSRA IN FCST...BUT IF GFS VERIFIES WILL NOT SEE ANY SVR STORMS
THIS WEEKEND. TEMPS ON SUNDAY COULD STAY IN THE 60S ALL DAY.
MAIN S/W SLIDES EAST SUN NIGHT...BUT UPR TROUGH STILL LINGERING
OVER THE ERN U.S. THROUGH EARLY NEXT WEEK. SLT CHC POPS FOR LIGHT
SHOWERS SEEM MORE THAN APPROPRIATE FOR THIS PATTERN.
SNELSON
&&
.AVIATION...
CEILINGS SHOULD BE TRENDING DOWN TO IFR NOW THAT THE BOUNDARY LAYER
HAS BECOME NEARLY SATURATED FROM SHOWERS AND THUNDERSTORMS. THIS
SHOULD PERSIST THROUGH MUCH OF THE OVERNIGHT PERIOD EVEN AS PRECIP
MOVES OUT OF OUR AREA. AREAS OF MVFR VISIBILITIES ARE ANTICIPATED IN
BOTH PRECIP AND FOG UNTIL THE SURFACE FRONT CLEARS THROUGH. NO
SIGNIFICANT FOG IS EXPECTED AFTER THE FRONT PASSES SINCE SURFACE
WINDS SHOULD BE RELATIVELY STRONG. GUSTY WINDS AND SUBSIDENCE SHOULD
BREAK UP THE LOW CLOUDS AROUND DAYBREAK.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 53 72 49 78 / 30 5 0 5
ATHENS 55 77 47 79 / 50 5 0 5
GAINESVILLE 56 73 49 76 / 50 20 5 5
ROME 51 76 45 80 / 30 5 5 5
COLUMBUS 56 78 50 81 / 20 0 0 5
MACON 56 77 50 80 / 40 0 0 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
13/15
Hazardous weather outlook, Apr 26, 10:00 AM EST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT WED APR 26 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271000-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1100 AM EDT WED APR 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING...
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY STRETCHING ACROSS EXTREME NORTH GEORGIA WILL
DRIFT SLOWLY SOUTH THROUGH THE STATE TODAY.
.PRIMARY HAZARDS...
THE PRIMARY THREAT WITH ISOLATED SEVERE THUNDERSTORMS WILL BE LARGE
HAIL...FREQUENT LIGHTNING STRIKES...AND DAMAGING WINDS. THE BEST
CHANCE FOR ISOLATED SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING
FOR AREAS ALONG AND SOUTH OF A COLUMBUS TO MILLEDGEVILLE LINE.
.DISCUSSION...
THERE IS A WEAK FRONTAL BOUNDARY DRAPED ACROSS EXTREME NORTH
GEORGIA...ALABAMA...MISSISSIPPI LATE THIS MORNING. THIS FRONTAL
BOUNDARY AND A DEVELOPING SURFACE LOW OVER THE TENNESSEE VALLEY ARE
EXPECTED TO PUSH ACROSS GEORGIA THROUGH TONIGHT PROVIDING THE
FOCUSING MECHANISM FOR WIDESPREAD SHOWERS AND THUNDERSTORMS. CAPES
THIS AFTERNOON ARE EXPECTED TO BE IN THE 800 TO 1200 RANGE...WITH
LIFTED INDICES AROUND MINUS 2 TO MINUS 4.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY.
OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON AND
TONIGHT FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.
In the hours before
Special weather statement, Apr 26, 2:28 PM EST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT WED APR 26 2006
GAZ052>054-262045-
328 PM EDT WED APR 26 2006
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN HEARD...COWETA AND FAYETTE COUNTIES UNTIL 445 PM EDT...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF WARESVILLE...MOVING EAST AT 25
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HEARD...COWETA AND FAYETTE COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR
MOVE OUT OF THE COUNTY BY 445 PM EDT.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 26, 2:56 PM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT WED APR 26 2006
GAZ066-262030-
356 PM EDT WED APR 26 2006
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN TROUP COUNTY UNTIL 430 PM EDT...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF HARRISONVILLE...MOVING EAST AT
25 MPH.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS
STORM OVER THE NEXT HOUR AS IT MOVES ACROSS TROUP COUNTY. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM IS EXPECTED
TO WEAKEN OR MOVE OUT OF THE COUNTY BY 430 PM EDT.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 26, 3:29 PM EST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
429 PM EDT WED APR 26 2006
GAZ066-067-262100-
429 PM EDT WED APR 26 2006
...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN TROUP AND
MERIWETHER COUNTIES UNTIL 500 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HARRISONVILLE...MOVING EAST AT 30 MPH.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS
STORM OVER THE NEXT HOUR AS IT MOVES ACROSS TROUP AND MERIWETHER
COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HOGANSVILLE AND SAINT MARKS. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE
COUNTY BY 500 PM EDT.
Special weather statement, Apr 26, 4:04 PM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT WED APR 26 2006
GAZ067-262130-
504 PM EDT WED APR 26 2006
...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN MERIWETHER
COUNTY UNTIL 530 PM EDT...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAINT MARKS...MOVING SOUTHEAST AT 20 MPH.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS
STORM OVER THE NEXT HOUR AS IT MOVES ACROSS MERIWETHER COUNTY. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE GREENVILLE AND WOODBURY.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM
IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 530 PM EDT.
Special weather statement, Apr 26, 4:27 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT WED APR 26 2006
GAZ067>070-262245-
527 PM EDT WED APR 26 2006
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN UPSON...PIKE...LAMAR AND MERIWETHER COUNTIES UNTIL 645 PM EDT...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREENVILLE...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UPSON...PIKE...LAMAR AND MERIWETHER COUNTIES. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO
WEAKEN OR MOVE OUT OF THE COUNTY BY 645 PM EDT.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 26, 5:35 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT WED APR 26 2006
GAZ004-262300-
635 PM EDT WED APR 26 2006
...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN WHITFIELD
COUNTY UNTIL 700 PM EDT...
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN WHITFIELD COUNTY UNTIL 700 PM EDT...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COHUTTA...MOVING NORTHEAST AT 25 MPH.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS
STORM OVER THE NEXT HOUR AS IT MOVES ACROSS WHITFIELD COUNTY.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORM
IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 700 PM EDT.
Hail, Floyd
- When
- April 26, 6:53 PM EST to 7:22 PM EST
- Where
- Floyd County, 3 mi NNE of Cave Spg
- Measured
- 2.5 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.967, -85.250
The Floyd County Emergency Management Director and numerous reports from the public indicated that large hail, golf ball to baseball size, fell from southwest of Lindale along Georgia Highway 27 toward the Polk county line through the Lindale and Silver Creek area. Mostly golf ball-sized hail was reported from the Lindale area and areas southwest of Lindale, but some baseball-sized hail was observed in the Silver Creek area. Damage was noted to vehicles in the area.
Hail, Polk
- When
- April 26, 6:56 PM EST to 7:01 PM EST
- Where
- Polk County, 2 mi N of Lake Creek
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.267, -84.700
The Polk County Fire and Rescue Department reported penny-sized hail in the Lake Creek area just south of the Floyd county line.
Hail, Polk
- When
- April 26, 7:17 PM EST to 7:25 PM EST
- Where
- Polk County, 3 mi S of Cedartown
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.133, -85.317
The Polk County Fire and Rescue Department reported penny-sized hail south of Cedartown in the Antioch community area.
Hail, Bartow
- When
- April 26, 7:27 PM EST to 7:31 PM EST
- Where
- Bartow County, 5 mi SW of Kingston
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.567, -84.550
The public reported penny-sized hail lasted for five minutes.
Hail, Bartow
- When
- April 26, 8:09 PM EST to 8:11 PM EST
- Where
- Bartow County, 3 mi ESE of White
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.100, -85.217
The public reported penny-sized hail.
Thunderstorm Wind, Fulton
- When
- April 26, 8:35 PM EST
- Where
- Fulton County, Union City
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.183, -85.017
The Union City police department reported that three trees had been blown down in the area.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, April 26, 20061 death · 1 event
- Tornadoes and Hail in South Carolina, April 26, 2006$80,000 · F0 · 22 events
- Hail and Lightning Strike in California, April 26, 2006$100,000 · 0.5 in hail · 2 events
- Damaging Winds in South Carolina, April 26, 2006$50,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, April 26, 2006$52,000 · 50 kt wind · 2 events
- Damaging Winds in South Carolina, April 26, 2006$50,000 · 60 kt wind · 2 events
- Tornadoes in South Carolina, April 26, 2006F1 · 3 events
- Tornadoes in South Carolina, April 26, 2006F1 · 2 events
- Damaging Wind in South Carolina, April 26, 2006$25,000 · 50 kt wind · 1 event
- Hail in Texas, April 26, 2006$20,000 · 2.25 in hail · 1 event
- Damaging Winds in South Carolina, April 26, 2006$18,000 · 50 kt wind · 3 events
- Damaging Wind in Tennessee, April 26, 2006$18,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502832, 5502833, 5502485, 5502834, 5502486, 5502487.